How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask wieyedoc Your Own Question
wieyedoc
wieyedoc, Board Certified MD
Category: Medical
Satisfied Customers: 11512
Experience:  Over two decades of clinical practice. Completed a medical internship in New York City
48069651
Type Your Medical Question Here...
wieyedoc is online now

Term Symptoms. I have suffered from insomnia last 3 years.

Customer Question

Long Term Symptoms.
I have suffered from insomnia for the last 3 years. It presents as difficulty falling and staying asleep, generally waking up every 90 minutes.
I am now a my wits end. I have additional complaints. My lower lip is permamnently cracked, inflammed and discoloured as are the corners of my mouth. I was tried Mircazonale 2% and Hydrocortisone 1% for 3 weeks and it made it worse
This is really getting to me as I am only 30 years old.
My GP has said it is caused by depression and I have been on Fluoxetine and Mirtazapine.
The mirtazapine causes me to sleep but I dont feel refreshed when I wake up and my skin is really starting to suffer because of this.
I have had the NHS blood tests including TSH, T4 and Reverse T3 all within range. I have also had b12 and Vit D with in range, liver and kidney function report as normal.
However my overall skin tone is darker.
I am leaning towards a stool test and amino acid testing, because It appears that I have difficulty digesting my food. Are there any other professional recommendations.
My question is:
Given my symptoms, are there any other blood/urine tests that may prove helpful in diagnosis
Could I have an issue with kidney/liver/pancreatic function even if routine blood tests come back with in range ?
I really would like help on what to do next my life has been consumed by research and trying to sort this out.
Thanks in Advance.
Submitted: 1 year ago.
Category: Medical
Expert:  wieyedoc replied 1 year ago.

Hi. My name is***** and I am online and available to help you today. Thank you for your patience.

Question and answer is just one of the services I offer. I can also provide you with premium services, such as live telephone or skype consultation, at a small additional cost. Let me know if you are interested.

Before having a stool test I believe you would be better served to have a complete sleep study done.

I do not believe that, given the testing you have already undergone, that you have an undiagnosed problem with your kidneys, liver or pancreas.

Another good option would be to go to a major university teaching hospital for a second opinion.

At an institution like that you could be evaluated and treated by a team of sub-specialists who are at the cutting edge of their respective fields. The best thing about these large teaching hospitals is that consultations are available with Professors and leaders in their field by just walking a few steps down the hall.

The Mayo Clinic in Rochester, Minnesota USA is an excellent example of just such a place as this. That being said there are many excellent teaching hospitals all across the UK and I am sure that there is one near you.

Does this make sense to you?

I hope this information was helpful for you. But I do work for tips so I want to make sure you are happy with me before rating me. If you have another question on this or a related issue feel free to fire away. You may also receive an email survey after our chat, if you don’t feel that I have earned the top rating in all areas, please let me know what I can do to meet your expectations.

Thanks in advance,

Dr. Rick MD FACS

Customer: replied 1 year ago.
Hi, yes i thought about having a sleep study, perhaps an overnight polysomnography. I will look into the university hospitals in the UK.
Expert:  wieyedoc replied 1 year ago.

That sounds like an excellent plan.

I wish you the very best.

I am happy to be able to help you today. If you would be so kind, please help me get credit for my efforts in answering your questions and press the excellent feedback button for this encounter. And, don’t forget, I work for tips. I would also be happy to continue to answer any more questions you have until we have resolved your concern.

Dr. Rick MD FACS

Have a good week and let me know how things turn out.

wieyedoc and other Medical Specialists are ready to help you
Customer: replied 1 year ago.
I just feel like perhaps im not absorbing some B vitamins or something or fat malabsorption. Who knows, thanks anyway.
Expert:  wieyedoc replied 1 year ago.

One thing for sure: The Professors at a Teaching Hospital will leave no stone unturned. Also the sleep study will bring a lot of good data to the table and help to narrow down exactly what it going on.

Take care and I hope you feel better soon.

I hope this information was helpful for you. But I do work for tips so I want to make sure you are happy with me before rating me. If you have another question on this or a related issue feel free to fire away. You may also receive an email survey after our chat, if you can please give me the top rating in all areas. It has been a pleasure to assist you today.

Thanks in advance,

Dr. Rick MD FACS

Customer: replied 1 year ago.
Is there anything else i can try for my lip if the mirconazale and hydrocortisone have both failed ??
Customer: replied 1 year ago.
Sorry, also; how would i go about getting referred to a university teaching hospital ? Would i have to aproach them directly or would i need my GP to refer me ? Thanks
Expert:  wieyedoc replied 1 year ago.

In the USA you just call and make an appointment. (I am in the Upper Midwest of the USA)

In the UK I have been told that you need to go through your GP......

You can call your nearby Teaching Hospital and ask them what you need to go in order to be seen at their institution.

I am happy to be able to help you today. If you would be so kind, please help me get credit for my efforts in answering your questions and press the excellent feedback button for this encounter. And, don’t forget, I work for tips. I would also be happy to continue to answer any more questions you have until we have resolved your concern.

Dr. Rick MD FACS

Expert:  wieyedoc replied 1 year ago.

For your lip I would stop all the steroids and medication and use a mild lip balm frequently during the day. If they have Berts Bees balm in the UK I'd use that, but just ask around for a good one.

Customer: replied 1 year ago.
Hi i left a tip. I forgot to say, my fasting blood glucose levels are pretty high but not out of range, Can i rule out matters related to blood sugar ? My fasting insulin was low also ? I use medicated lip balm at the minute.
Expert:  wieyedoc replied 1 year ago.

You might want to have a glucose tolerance test and workup up for any signs of diabetes......

I'm not sure what to do then on your lips....you might need to consult with a dermatologist and, possibly, have a biopsy done of the affected lip area.